Indigestion following pacemaker install

anyone develop nausea and stomach pains after implant of cardio pacemaker?   thank you.


5 Comments

Nausea

by Persephone - 2021-02-21 22:44:23

Hi DoctorDenise - nausea was an SOB symptom for me prior to PM implant and also afterward until I got settings adjusted.  No stomach pain, however.  Could your discomfort be related to any medicine you're taking?

Nausea and stomach pain following implant

by Gemita - 2021-02-22 04:36:52

Hello Denise,

Yes I had nausea and stomach discomfort and a good deal more following my pacemaker implant.   But I did have a general anaesthetic for the procedure, so I was nil by mouth for hours too and that didn't help.  Pain relief medication and heavy sedation can quickly affect the stomach and may lead to nausea and stomach distress.  

I believe too that I was nervous leading up to my implant and wondering what the result might be and whether I was doing the right thing to have a pacemaker.  This caused anxiety and worsening gastric reflux - another cause for nausea and stomach distress.  

It might be worth having a chat with your doctor for a few checks just to be sure that all is well especially if symptoms continue without improvement quickly.  In the meantime try getting some friendly bacteria - good quality organic live yogurt helped me - and drink plenty of water to stay well hydrated.  Avoid too much caffeine and heavy, rich meals (that you won't feel like anyway).  I made vegetable broths, and ate small, bland meals for days until symptoms eased.  My doctors also gave me a course of a PPI (proton pump inhibitor) - Lansoprazole - to help with acute gastric reflux.

I wish you well

pain meds?

by Tracey_E - 2021-02-22 10:30:19

Are you on pain meds? They make me so sick I'd rather just deal with the pain. 

Nausea

by AgentX86 - 2021-02-22 23:08:47

If it were right after surgery, I'd agree with others and suspect drugs used during the surgery but after 10 days, I wouldn't suspect such.  Particularly with the symptoms your husband has, I'd suspect that the leads are "pacing" the diaphragm, causing the distress.  The heart is in very close proximity to the diaphragm and esophagus.  Sometimes the leads will pass close to one of these and some leakage will cause muscle contractions, just as it does the heart muscle. This is usually felt as a "pacing" sensation but it may just be making the diaphragm jumpy and food is moving things around enoughso the lead no loner touches the diaphragm.  This is a 100% WAG, though.  I'd go back to his EP and get to the bottom of this.  It doesn't sound serious (but I am not a doctor) but I can only imagine the distress.

Abdominal pain following pacemaker implanting.

by Jessica - 2021-03-05 09:44:28

I suffered upper left sided abdominal pain after my pacemaker fitting which was quite severe when I inhaled of moved. I felt it must be muscular but hadn’t done anything to cause it, a CT scan showed nothing abnormal. The pain was quite intense for five weeks and then it disappeared which confirmed my thoughts that it must have been muscular. I wondered whether lying on that hard table for a couple of hours may have caused it. I was very relieved when it subsided as I was beginning to think it might be referred pain from my pacemaker pressing on a nerve and I would have to put up with it. All good now.

You know you're wired when...

Your pacemaker receives radio frequencies.

Member Quotes

I am very lucky to have my device.